Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Can I smoke pot with and artificial valve ?

I had heart surgery a little over a year ago. This surgery gave me an artificial aortic valve in replacement to my real aortic valve. Before this I smoked weed all the time, but now, I m on blood thinners, and I m not sure if it s okay. Is it?
Asked On : Fri, 18 Dec 2009
Answers:  1 Views:  1031
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
  User's Response
Ryan...I am sure you know smoking is bad for you...and with your mechanical valve it is still bad for you...smoking anything encourages plaque build-up in your arteries and you are more likely to end up needing a stent or a don't really want that to happen do you. Weed and blood thinners wont have a bad effect on each other, its just a really dumb thing to do after you have had Open Heart surgery. I wouldn't usually recommend anyone take up drinking but a beer or two is a much safer option for you than taking up weed again. You might like to have a look on this site that's especially for those of us who have mechanical heart valves...
Answered: Sun, 20 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor